×

zbMATH — the first resource for mathematics

Number of weak Galois-Weierstrass points with Weierstrass semigroups generated by two elements. (English) Zbl 1428.14055
Let \(C\) be a non-singular projective curve of genus \(g \geq 2\) over an algebraically closed field of characteristic \(0\). Take a point \(P\) on \(C\). Its Weierstrass semigroup \(H(P)\) is the set of non-negative integers \(n\) for which there exists a rational function \(f\) on \(C\) such that \(f\) has a pole of order \(n\) at \(P\), and is regular away from \(P\). The point \(P\) is a Galois Weierstrass point (GW point, in short), if \(\Phi_{|aP|} : C \rightarrow \mathbb{P}^1\) is a Galois covering where \(a\) is the smallest positive integer of \(H(P)\). Besides, \(P\) is said to be a weak Galois-Weierstrass point (weak GW point), if it is a Weierstrass point and there exists a Galois morphism \(\varphi : C \rightarrow \mathbb{P}^1\) such that \(P\) is a total ramification point of \(\varphi\).
The paper under review is devoted to study the number of weak GW points which satisfy that their Weierstrass semigroup \(H(P)\) is generated by two positive integers, \(a\) and \(b\), such that gcd\((a,b) = 1\) and \(2 < a < b-1\). The main result of the article is Theorem 1.3. In its first part it is proved that the number of GW points \(P\) with \(H(P) = \langle a,b \rangle\) is \(0\) or \(b+1\) if \(b \equiv -1\) (mod \(a\)), and it is \(0\) or \(1\) if \(b \not\equiv -1\) (mod \(a\)). For second and third parts of Theorem 1.3, let \(P\) be a weak GW point, and call \(\mathrm{degGW}(P)\) the set of degrees of the Galois coverings of \(C\) totally ramified at \(P\). Then, the number of weak GW points \(P\) with \(H(P) = \langle a,b \rangle\) and \(b \in\mathrm{degGW}(P)\) is \(0\) or \(1\), and there exists a weak GW point \(P\) with \(H(P) = \langle a,b \rangle\), and \(a, b \in\mathrm{degGW}(P)\) if and only if \(C\) is birationally equivalent to the curve \(X^b = Y^a Z^{b-a} + Z^b\).
It is important to note that M. Coppens has obtained in [Abh. Math. Semin. Univ. Hamb. 89, No. 1, 1–16 (2019; Zbl. 07100734)] results which overlap partially the mentioned Theorem 1.3.
MSC:
14H55 Riemann surfaces; Weierstrass points; gap sequences
14H50 Plane and space curves
14H30 Coverings of curves, fundamental group
20M14 Commutative semigroups
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] W. Barth, C. Peters, and A. van de Ven, Compact Complex Surfaces, second edition, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics, 4, Springer-Verlag, Berlin, 2004. https://doi.org/10.1007/978-3642-57739-0 · Zbl 1036.14016
[2] W. Castryck and F. Cools, Linear pencils encoded in the Newton polygon, Int. Math. Res. Not. IMRN 2017 (2017), no. 10, 2998-3049. https://doi.org/10.1093/imrn/rnw082 · Zbl 1405.14121
[3] H. C. Chang, On plane algebraic curves, Chinese J. Math. 6 (1978), no. 2, 185-189. · Zbl 0405.14009
[4] M. Coppens, The uniqueness of Weierstrass points with semigroup ha; bi and related semigroups, Abh. Math. Semin. Univ. Hambg., published online: 15 February 2019. https://doi.org/10.1007/s12188-019-00201-y · Zbl 1431.14024
[5] S. Fukasawa, On the number of Galois points for a plane curve in positive characteristic. III, Geom. Dedicata 146 (2010), 9-20. https://doi.org/10.1007/s10711-009-9422-x · Zbl 1191.14035
[6] S. Fukasawa and H. Yoshihara, List of problems, available at http://hyoshihara.web. fc2.com/openquestion.html.
[7] J. Komeda and T. Takahashi, Relating Galois points to weak Galois Weierstrass points through double coverings of curves, J. Korean Math. Soc. 54 (2017), no. 1, 69-86. https://doi.org/10.4134/JKMS.j150593 · Zbl 1365.14048
[8] , Galois Weierstrass points whose Weierstrass semigroups are generated by two elements, arXiv:1703.09416 (2017).
[9] K. Miura and H. Yoshihara, Field theory for function fields of plane quartic curves, J. Algebra 226 (2000), no. 1, 283-294. https://doi.org/10.1006/jabr.1999.8173 · Zbl 0983.11067
[10] I. Morrison and H. Pinkham, Galois Weierstrass points and Hurwitz characters, Ann. of Math. (2) 124 (1986), no. 3, 591-625. https://doi.org/10.2307/2007094 · Zbl 0624.14018
[11] H. Yoshihara, Function field theory of plane curves by dual curves, J. Algebra 239 (2001), no. 1, 340-355 · Zbl 1064.14023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.